J. Phys. I France
Volume 2, Numéro 10, October 1992
Page(s) 1889 - 1897
DOI: 10.1051/jp1:1992252
J. Phys. I France 2 (1992) 1889-1897

Simple representation of the eigenstates of the $U\to \infty$ one dimensional Hubbard model

Ricardo G. Dias and J. M. B. Lopes dos Santos

Laboratório e Centro de Física da Universidade do Porto, Praça Gomes Teixeira, 4000 Porto, Portugal

(Received 21 April 1992, accepted 15 June 1992)

We have constructed an exact map of the $U\to \infty$ one dimensional Hubbard Hamiltonian onto a system of free fermions related to the charge degrees of freedom (holons). The spin configuration only influences the energy in so far as the fermions move in a loop which is threaded by a fictitious magnetic flux proportional to the spin configuration's total momentum. A rather simple and physically appealing interpretation of some of the features of the Bethe Ansatz solution is possible in this representation. We illustrated its use with a calculation of the t/U corrections to the energy.

© Les Editions de Physique 1992